Alert archive / Pennsylvania / Special Weather Statements in 2017
Special Weather Statement, NWS State College, PA
NWS State College, PA issued this special weather statement at Apr 16, 2017, 6:21 PM EDT for Cambria County, Pennsylvania. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 16, 2017, 6:21 PM EDT (22:21 UTC)
- Expired
- Apr 16, 2017, 6:45 PM EDT
- In force
- 24 min
- Issued by
- NWS State College, PA
County Cambria County, PA
The radar
The State College radar (KCCX), 105 km from the middle of the area, began a volume at 22:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KAGC), launched 12:00Z, 10.4 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 18 J/kg
- Mixed-layer CIN
- -115 J/kg
- Mixed-layer LCL
- 1521 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 192 m²/s²
- 0-3 km storm-relative helicity
- 155 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
669
WWUS81 KCTP 162221
SPSCTP
Special Weather Statement
National Weather Service State College PA
621 PM EDT SUN APR 16 2017
PAZ024-033-162245-
Somerset PA-Cambria PA-
621 PM EDT SUN APR 16 2017
...STRONG THUNDERSTORMS WILL AFFECT PARTS OF SOMERSET AND CAMBRIA
COUNTIES UNTIL 645 PM EDT...
At 621 PM EDT, Doppler radar indicated strong thunderstorms along a
line extending from near Northern Cambria to Westmont to near Acosta.
Movement was southeast at 40 mph.
Winds in excess of 40 mph are possible.
Locations impacted include...
Belmont, Johnstown, Westmont, Nanty-Glo, Windber, Portage, Ebensburg,
Acosta, Salix-Beauty Line Park, Northern Cambria, Scalp Level,
Loretto, Belsano, Boswell, Paint, Sankertown, Geistown,
Beaverdale-Lloydell, Davidsville and Vinco.
LAT...LON 4008 7926 4012 7921 4011 7919 4012 7917
4016 7916 4041 7897 4068 7882 4053 7852
4045 7856 4037 7856 4035 7861 4031 7864
4028 7865 4026 7864 4015 7878 4010 7892
4008 7904
TIME...MOT...LOC 2221Z 318DEG 33KT 4063 7883 4032 7897 4010 7916
$$
JungWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this special weather statement went out at Apr 16, 4:30 PM EDT, 1 hour 51 minutes earlier.
Area forecast discussion, Apr 16, 4:30 PM EDT, 1 hour 51 minutes before
Area Forecast Discussion National Weather Service State College PA 430 PM EDT Sun Apr 16 2017 .SYNOPSIS... Numerous showers and thunderstorms will occur before a cold front pushes through later tonight. A few storms could produce gusty winds and small hail. Cooler and drier conditions will return for Monday and Tuesday. An active weather pattern is then in store for the rest of the work week. && .NEAR TERM /UNTIL MIDNIGHT TONIGHT/... A potent upper level short wave pushing across the lower lakes and firing up a nearly solid line of storms. The storms did form right on time per the RAP and HRRR forecasts, and these will be followed closely for the next few ours tracking POPs/timing for the convection. Elsewhere, sct shra are trying to grow, but need some help from better dynamics. Strong WSW winds just aloft are leading to storm motion speeds in the 40-50kt range. If these steering winds mix down, the gusts would be severe. But, most of the storms will be sub-severe with only very meager/thin CAPE and low tops due to warm temps aloft and dewpoints only in the 50s. The gradient winds out ahead of the storms are going to be stronger than behind them later this evening as we enter a lull behind this advance trough. Gusts have been and will continue to be into the 30s. && .SHORT TERM /MIDNIGHT THROUGH 6 PM MONDAY/... Most of the showers and thunderstorms will progress southward this evening and drop south of the Mason Dixon line by midnight. However, some showers may linger into the second half of the night south of the Turnpike. Shallow cool air will overspread central PA through dawn with patchy fog possible, but the winds will not die off. Monday will remain dry and it will be much cooler with highs some 10-15 degrees cooler than Sunday maxes. Expect the north to struggle to reach 60F while southern areas top out a few degrees either side of 70F. Winds will pick back up in the daytime with gusts into the 20s over the NW half of the area. && .LONG TERM /MONDAY NIGHT THROUGH SUNDAY/... *Periods of rain likely between next Wednesday Night-Friday. High pressure building into the area will bring a chilly Monday night with temperatures falling into the 30s/40s. Temps Tue will initially rise slowly, then pick up in plentiful sunshine as readings rebound into the 60s on warmer return flow. Shortwave lifting eastward across the Great Lakes Tue night into Wed will push a warm front across the Ohio Valley along with increasing chances for mainly light showers. Frontal boundary stretches out E-W across the region for mid/late week as a more potent storm system rides along it Thu into Fri. 16/12z GFS more aggressive than the EC in deepening this system, and even develops a closed low as it tracks from the E Great Lakes into New England. So periods of showers/rain during this time along with intermittent chances for tstorms. That system pulls off to the NE Fri night into Sat with cooler and drier air filtering in behind. Still looks like yet another system could bring unsettled weather Sat night and Sunday as flow amplifies over the TN Valley. && .AVIATION /20Z SUNDAY THROUGH FRIDAY/... Latest HRRR and RAP did rather well with the onset of the TSRA across the north, and the forecasts and expected speed of movement will bring them down into the central and SW terminals by 22Z. The SHRA to across the rest of the area aren't even brining the viz or cigs down. The storms should remain very short in stature with lower than optimal dewpoints and warm-ish temps aloft. The main line of storms will likely clear most of the terminals before 01Z. Without much convergence to the wind and weakening upper support and loss of sun/heating, the expected line of storms may just fall apart before reaching MDT and LNS. A brief period of lower clouds/fog could affect the central/wrn terminals after the storms move through. The timing of ending of precip right at or just before sunset means there won't be much time for the ground/llvls to dry out before nocturnal cooling ensues. However, will leave out the mention of widespread fog at this point due to the possibility of the lower clouds and the expectation of the wind staying up through the night. VFR expected for Monday and into Tuesday as high pressure builds down from the north. Outlook... Wed-Thu...Nmrs SHRA/TSRA. Restrictions likely. Fri...SHRA/breezy/restrictions psbl NW. VFR elsewhere. && .CTP WATCHES/WARNINGS/ADVISORIES... None. && SYNOPSIS...Dangelo NEAR TERM...Dangelo SHORT TERM...Dangelo LONG TERM...RXR AVIATION...Dangelo
Hazardous weather outlook, Apr 16, 3:13 AM EDT, 15 hours 8 minutes before
Hazardous Weather Outlook National Weather Service State College PA 313 AM EDT Sun Apr 16 2017 PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049>053- 056>059-063>066-170715- Warren-McKean-Potter-Elk-Cameron-Northern Clinton-Clearfield- Northern Centre-Southern Centre-Cambria-Blair-Huntingdon-Mifflin- Juniata-Somerset-Bedford-Fulton-Franklin-Tioga-Northern Lycoming- Sullivan-Southern Clinton-Southern Lycoming-Union-Snyder-Montour- Northumberland-Columbia-Perry-Dauphin-Schuylkill-Lebanon-Cumberland- Adams-York-Lancaster- 313 AM EDT Sun Apr 16 2017 This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...Today and Tonight. A cold front will cross the region this afternoon and tonight... producing scattered showers and isolated thunderstorms. A few storms could produce gusty winds, small hail and heavy downpours...but widespread severe weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Apr 16, 4:43 PM EDT, 1 hour 38 minutes before
Special Weather Statement National Weather Service State College PA 443 PM EDT SUN APR 16 2017 PAZ006-037-162115- Potter PA-Tioga PA- 443 PM EDT SUN APR 16 2017 ...A STRONG THUNDERSTORM WILL AFFECT PARTS OF POTTER AND TIOGA COUNTIES UNTIL 515 PM EDT... At 442 PM EDT, Doppler radar indicated a strong thunderstorm near Galeton, moving east at 45 mph. Wind gusts up to 50 mph are possible. Locations impacted include... Wellsboro, Keeneyville, Galeton, Lyman Run State Park, Morris, Leonard Harrison State Park, Gaines and Arnot. PRECAUTIONARY/PREPAREDNESS ACTIONS... This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 4166 7779 4184 7779 4189 7713 4162 7713 TIME...MOT...LOC 2042Z 269DEG 39KT 4176 7769 Jung
Local storm report, Apr 16, 5:39 PM EDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
539 PM EDT SUN APR 16 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0524 PM TSTM WND DMG FORCE 41.26N 78.49W
04/16/2017 ELK PA 911 CALL CENTER
TREES DOWN IN JAY TOWNSHIP
&&
EVENT NUMBER CTP1701097
TYBURSKISpecial weather statement, Apr 16, 5:48 PM EDT, 33 minutes before
Special Weather Statement
National Weather Service State College PA
548 PM EDT SUN APR 16 2017
PAZ012-018-019-041-045-046-162215-
Southern Lycoming PA-Northern Centre PA-Southern Clinton PA-
Northern Clinton PA-Northern Lycoming PA-Southern Centre PA-
548 PM EDT SUN APR 16 2017
...STRONG THUNDERSTORMS WILL AFFECT PARTS OF SOUTHERN LYCOMING...
NORTHERN CENTRE...SOUTHERN CLINTON...NORTHERN CLINTON...NORTHERN
LYCOMING...AND SOUTHERN CENTRE COUNTIES UNTIL 615 PM EDT...
At 548 PM EDT, Doppler radar indicated strong thunderstorms along a
line extending from near Ralston to near Waterville to near Keating.
Movement was east at 50 mph.
Winds in excess of 40 mph are possible.
Locations impacted include...
Montoursville, Williamsport, Lock Haven, Jersey Shore, Monument,
Elimsport, Waterville, Flemington, McElhattan, Lairdsville, Castanea,
Biggertown, Trout Run, Barbours, Avis, Montgomery, Cogan Station,
Blanchard, Muncy and Collomsville.
LAT...LON 4116 7659 4115 7668 4117 7673 4117 7680
4116 7688 4114 7690 4115 7696 4109 7698
4107 7714 4104 7714 4098 7721 4094 7743
4117 7806 4128 7747 4148 7697 4144 7676
4141 7675 4131 7660 4127 7645
TIME...MOT...LOC 2148Z 290DEG 46KT 4143 7697 4126 7738 4117 7789
JungSpecial weather statement, Apr 16, 6:03 PM EDT, 18 minutes before
Special Weather Statement
National Weather Service State College PA
603 PM EDT SUN APR 16 2017
PAZ017-024-162230-
Clearfield PA-Cambria PA-
603 PM EDT SUN APR 16 2017
...A STRONG THUNDERSTORM WILL AFFECT PARTS OF CLEARFIELD AND CAMBRIA
COUNTIES UNTIL 630 PM EDT...
At 603 PM EDT, Doppler radar indicated a strong thunderstorm near
Hastings, moving east at 50 mph.
Winds in excess of 40 mph are possible.
Locations impacted include...
Patton, Northern Cambria, Hastings, Blandburg, Carrolltown, Prince
Gallitzin State Park, Glen Hope, Westover, Burnside, Chest Springs,
Coalport, Irvona, Ashville and New Washington.
LAT...LON 4072 7880 4088 7880 4078 7834 4076 7837
4072 7835 4065 7840 4064 7844 4059 7845
4054 7848 4051 7854 4049 7854 4067 7883
TIME...MOT...LOC 2203Z 290DEG 44KT 4078 7877
JungSpecial weather statement, Apr 16, 6:08 PM EDT, 13 minutes before
Special Weather Statement
National Weather Service State College PA
608 PM EDT SUN APR 16 2017
PAZ012-018-019-041-045-046-162245-
Southern Lycoming PA-Northern Centre PA-Southern Clinton PA-
Northern Clinton PA-Northern Lycoming PA-Southern Centre PA-
608 PM EDT SUN APR 16 2017
...STRONG THUNDERSTORMS WILL AFFECT PARTS OF SOUTHERN LYCOMING...
NORTHERN CENTRE...SOUTHERN CLINTON...NORTHERN CLINTON...NORTHERN
LYCOMING...AND SOUTHERN CENTRE COUNTIES UNTIL 645 PM EDT...
At 608 PM EDT, Doppler radar indicated strong thunderstorms along a
line extending from Montoursville to Flemington to near Clarence.
Movement was southeast at 30 mph.
Winds in excess of 40 mph are possible.
Locations impacted include...
Montoursville, Williamsport, Lock Haven, Jersey Shore, Monument,
Elimsport, Flemington, McElhattan, Bald Eagle State Park, Clarence,
Castanea, Pine Glen, Snow Shoe, Avis, Montgomery, Moshannon,
Blanchard, Muncy, Collomsville and Mackeyville.
LAT...LON 4137 7673 4116 7662 4115 7668 4117 7673
4117 7680 4116 7688 4114 7690 4115 7696
4110 7699 4096 7760 4094 7801 4103 7807
4105 7806 4111 7811 4116 7752
TIME...MOT...LOC 2208Z 312DEG 28KT 4125 7695 4112 7745 4105 7787
JungSpecial weather statement, Apr 16, 6:21 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service State College PA
621 PM EDT SUN APR 16 2017
PAZ024-033-162245-
Somerset PA-Cambria PA-
621 PM EDT SUN APR 16 2017
...STRONG THUNDERSTORMS WILL AFFECT PARTS OF SOMERSET AND CAMBRIA
COUNTIES UNTIL 645 PM EDT...
At 621 PM EDT, Doppler radar indicated strong thunderstorms along a
line extending from near Northern Cambria to Westmont to near Acosta.
Movement was southeast at 40 mph.
Winds in excess of 40 mph are possible.
Locations impacted include...
Belmont, Johnstown, Westmont, Nanty-Glo, Windber, Portage, Ebensburg,
Acosta, Salix-Beauty Line Park, Northern Cambria, Scalp Level,
Loretto, Belsano, Boswell, Paint, Sankertown, Geistown,
Beaverdale-Lloydell, Davidsville and Vinco.
LAT...LON 4008 7926 4012 7921 4011 7919 4012 7917
4016 7916 4041 7897 4068 7882 4053 7852
4045 7856 4037 7856 4035 7861 4031 7864
4028 7865 4026 7864 4015 7878 4010 7892
4008 7904
TIME...MOT...LOC 2221Z 318DEG 33KT 4063 7883 4032 7897 4010 7916
JungThe office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 16, 3:24 PM EDT | Special Weather Statement | CTP | Tioga | 51 min |
| Apr 16, 3:56 PM EDT | Special Weather Statement | CTP | Cameron, Elk, Potter | 34 min |
| Apr 16, 4:41 PM EDT | Special Weather Statement | CTP | Cameron, Clearfield | 34 min |
| Apr 16, 4:43 PM EDT | Special Weather Statement | CTP | Tioga | 32 min |
| Apr 16, 5:17 PM EDT | Severe Thunderstorm Warning | CTP | Cameron, Clearfield, Elk | 58 min |
| Apr 16, 5:40 PM EDT | Severe Thunderstorm Warning | CTP | Clearfield | 65 min |
| Apr 16, 5:48 PM EDT | Special Weather Statement | CTP | Clinton, Lycoming | 27 min |
| Apr 16, 6:03 PM EDT | Special Weather Statement | CTP | Cambria | 27 min |
| Apr 16, 6:08 PM EDT | Special Weather Statement | CTP | Clinton | 37 min |
| Apr 16, 6:32 PM EDT | Special Weather Statement | CTP | Blair | 28 min |
| Apr 16, 6:38 PM EDT | Severe Thunderstorm Warning | CTP | Blair, Cambria, Centre, Clearfield, Huntingdon | 20 min |
| Apr 16, 7:33 PM EDT | Special Weather Statement | CTP | Somerset | 27 min |
Nearby
Special Weather Statements in Pennsylvania, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.